Hello buckfever. Being a nurse, from what little experience I have had with chantix in the past,(the docs usually prescribe nicotine patches of some variety or another) I haven't really noticed any alarming side effects among the patients I have cared for in the past. I did have a friend who tried it and she experienced some headaches and mild anxiety/irratability(all of which can be expected when one stops using tobacco products). She went from smoking one to two packs a day, to only one or two cigarettes a day. My girl has had her best sucess with the patch(she has been smoke free for six weeks now).
I think that if it is working for you and you aren't having any bad feelings while using it(racing heart ect), then you sir are on the right track.
Congratulations for not only making the decision to quit, but for also making the effort to make a life change. Stick with it and good luck.
"The statistics on sanity are that one out of every four Americans is suffering from some from of mental illness. Think of your three best friends. If they are okay, then it's you"